Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


Almost surely recurrent motions in the Euclidean space

Authors: Markus Kunze and Rafael Ortega
Journal: Proc. Amer. Math. Soc. 145 (2017), 4345-4351
MSC (2010): Primary 37A05, 37B20, 37J10, 37J45
Published electronically: March 23, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We will show that measure-preserving transformations of $ \mathbb{R}^n$ are recurrent if they satisfy a certain growth condition depending on the dimension $ n$. Moreover, it is also shown that this condition is sharp.

References [Enhancements On Off] (What's this?)

  • [1] M. Brown, Homeomorphisms of two-dimensional manifolds, Houston J. Math. 11 (1985), no. 4, 455-469. MR 837985
  • [2] Michael Colvin and Kent Morrison, A symplectic fixed point theorem on open manifolds, Proc. Amer. Math. Soc. 84 (1982), no. 4, 601-604. MR 643757,
  • [3] D. Dolgopyat, Lectures on bouncing balls, lecture notes for a course in Murcia, 2013; available at$ \sim $dolgop/BBNotes.pdf
  • [4] M. Kunze and R. Ortega, Escaping orbits are rare in the quasi-periodic Fermi-Ulam ping-pong, preprint, 2015; available at$ \sim $ecuadif/fuentenueva.htm
  • [5] R. Ortega, Topology of the Plane and Periodic Differential Equations. Chapter 3. Free embeddings of the plane, book project; available at$ \sim $ecuadif/files/

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37A05, 37B20, 37J10, 37J45

Retrieve articles in all journals with MSC (2010): 37A05, 37B20, 37J10, 37J45

Additional Information

Markus Kunze
Affiliation: Universität Köln, Institut für Mathematik, Weyertal 86-90, D-50931 Köln, Germany

Rafael Ortega
Affiliation: Departamento de Matemática Aplicada, Universidad de Granada, E-18071 Granada, Spain

Keywords: Discrete dynamical systems, infinite measure space, recurrence
Received by editor(s): November 16, 2015
Received by editor(s) in revised form: October 24, 2016
Published electronically: March 23, 2017
Communicated by: Yingfei Yi
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society